Rigidity of Busemann convex Finsler metrics

  • Sergei Ivanov

    Russian Academy of Sciences, St. Petersburg, Russian Federation
  • Alexander Lytchak

    Universität Köln, Germany
Rigidity of Busemann convex Finsler metrics cover
Download PDF

A subscription is required to access this article.


We prove that a Finsler metric is nonpositively curved in the sense of Busemann if and only if it is affinely equivalent to a Riemannian metric of nonpositive sectional curvature. In other terms, such Finsler metrics are precisely Berwald metrics of nonpositive flag curvature. In particular in dimension 2 every such metric is Riemannian or locally isometric to that of a normed plane. In the course of the proof we obtain new characterizations of Berwald metrics in terms of the so-called linear parallel transport.

Cite this article

Sergei Ivanov, Alexander Lytchak, Rigidity of Busemann convex Finsler metrics. Comment. Math. Helv. 94 (2019), no. 4, pp. 855–868

DOI 10.4171/CMH/476